| Model Number |
RBY2C1857-B |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak sac using ruby coils, packing coils and a non-penumbra microcatheter.During the procedure, the physician implanted several ruby coils in the target location.While advancing the next ruby coil through the introducer sheath, the pusher assembly of the ruby coil became kinked.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil, packing coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed a kink in the pusher assembly and revealed a fracture.If the device is mishandled at extreme angles during use, damage such as kinks and a subsequent fracture may occur.Further evaluation revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock, and a kink was present on the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, then the ruby coil was able to advance out of the introducer sheath without an issue.The kink in the introducer sheath was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.